Weaning off of Lexapro

Water colored blue and pink from the sunset

Sunset on the water

Hi all,

Today begins a true attempt at weaning off of Lexapro 20mg, with permission and help from my psychiatrist. Update: I have been on the drug for over 10 years straight.

I definitely want to document this process so I will know if the withdrawal becomes too unbearable, or in the end if I just need to go back on because I was better on it, etc.

Today:
* 15mg Lexapro in the morning (with usual thyroid dose)
* 1 capsule of fish oil and a multivitamin, just because
* I must get in some solid exercise, just because
* tonight, 10mg of Prozac (this will allegedly ease the withdrawal symptoms because of the longer half life) UPDATE: I did not take it because I didn’t feel dizzy or zappy or anything

Symptoms:
* Have had diarrhea and cramps for 2 days, totally unrelated (could be PMS, food not agreeing with me, or a bug)
* Very anxious about being on the 15mg today — waiting for the electric zappies to hit me at any time, but they haven’t started yet.

That’s all there is to report about this for now. šŸ™‚

In other news, I’m doing terribly at focusing on schoolwork. TERRIBLY. But within three days of now, I will have taken another Final exam. I’m not sure if I’ll pass it.

2 thoughts on “Weaning off of Lexapro

  1. Congratulations on taking the first step. Don’t think about the 15 as being a big step down, it’s just a little one, you still have some support from it. Think of it as one of the training wheels being off the bike. You can consider taking the next step down once you’re fine on 15.

    Liked by 2 people

  2. Just curious- is there a reason you are trying to wean off this med? I am going through, and pretty much over my own “self” wean of effexor and prozac, and it has been kind of tough. I was only on the meds for about two years total, so quitting wasn’t too bad. My reasons primarily were due to fairly serious side effects- lack of sleep which was making symptoms worse and TERRIBLE nightmares. I had brain zaps by day two and thought that was going to keep me from quitting. I would say it took about two weeks for those to subside to the point that I didn’t feel like I was having a stroke or something. I am at a little over thirty days now and feel pretty much back to my old self. Yesterday, however, I had a series of brain zaps that I hadn’t had for a couple weeks – so, I’m not sure what happened there. I assume diet contributes to some of that because I have taken no meds at all.

    For me the process has been worth it but that may not be your situation. Just be careful. Also, don’t accept your doctors first instinct to raise your meds if you cant wean off. This is what happened to me – they just kept saying “you need a higher dose”. Yet symptoms were getting worse the entire time. You know yourself. Good luck

    Liked by 2 people

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s